Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 131, NWS Mobile, AL

August 25, 1996Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 25, 1996, 3:33 PM CDT for Greene County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 1996, 3:33 PM CDT (20:33 UTC)
Expired
Aug 25, 1996, 4:30 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Greene County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1996-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1996-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252036 RRA
SVRMOB
MSC041-252130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT SUN AUG 25 1996
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSISSIPPI
 
   ...GREENE COUNTY
 
AT 335 PM CDT...DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM
MOVING INTO EASTERN GEORGE COUNTY MS. THIS STORM WILL BE MOVING BETWEEN 
ETOWNS OF AGRICOLA AND LUCEDALE...AND CONTINUE MOVING WEST DURING THE NEXCOUPLE OF HOURS.
 
LARGE HAIL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE LIKELY
WITH THIS STORM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:54 AM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Aug 25, 9:54 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CDT SUN AUG 25 1996

LATEST MAP AND ADAP FILES SHOW GREATER MOISTURE CONVERGENCE THAN
ANTICIPATED FROM EARLIER RUN.  LATEST UA ANALYSIS SHOWS -9 H5 TEMPS
ALSO STRETCHING W OVR MUCH OF THE CWA.  LATEST RADAR LOOPS ALSO SHOWING
CONTINUED DEVELOPMENT ALONG THE CST OVR LAND NEAR THE CST DURING THE LAST HOUR.
WITH THIS AND INCREASED DYNAMICS TO THE N WOULD LIKE TO GO W/ SLIGHTLY HIGHER
POPS OVR THE E HALF OF THE FA...ALSO. EXPECT SB AND DAYTIME HEATING TO
KICK OFF CONVECTION EARLIER THAN YESTERDAY.  (32)

Nearby

Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.